prozac and weight gain

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

dam1330
New Member


Date Joined Dec 2005
Total Posts : 1
   Posted 12/13/2005 8:17 AM (GMT -7)   
i have been on several anti-depressants (celexa,effexor,and now prozac) i have been on prozac about 1yr and 6mths. i have gained about 100pounds since starting on anti-depressants,but have
gained the most on prozac.prozac is the only thing that has worked for the depression and anxiety.i have a constant craving for sweets and strarchy foods. I have tried to change my eating habits but no luck.i can not control the cravings for sweets.and as for exercising,I have tried
in conjuction with the change in eating habits and  i does no good because i do not lose and ounce or a inch.
before i started any of the anti-depressants my weight was about the only thing i had any control over.but now i have gotten most every other aspect of my life under control.now i have had this
massive weigh gain and it has depressed me more. My whole life I have had this great body
(even after having 3 children).or at least i could control my weight. This has been the hardest
thing for me to deal with(no control over my weight).Now i do not want to go out places because i am so afarid of running into people i know.But I have been on these medications for so long (3to 4yrs)I am afraid the damage has already been done and my body will never recover (metabolism).
Ok i have said all of this to say does anybody out there have any suggestions on what to do
about the weight gain.....
 
p.s. Also  heart problems runs in my family (high blood pressure,heart attack etc..)
      so i also take 160mg of diovan. 
 

nivram
Regular Member


Date Joined Nov 2005
Total Posts : 105
   Posted 12/18/2005 8:43 PM (GMT -7)   
dam1330, try looking up and reading about the 3 apple a day plan.  It helps curve your appitaite from sugars and starches.  It also has something to do with losing weight! tongue

crazyjim
New Member


Date Joined Jan 2006
Total Posts : 8
   Posted 1/8/2006 2:39 PM (GMT -7)   
I have been taking prozac and i've actually noticed some weight loss. I think your problem is that when you were depressed your appetite was being affected. You should not change your medication because of this weight gain. It could be a sign of improvement. Keep looking for ways to control your cravings and ways to get more excercise, but don't change your meds if they really work for you.
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 04, 2016 7:32 PM (GMT -7)
There are a total of 2,732,818 posts in 301,057 threads.
View Active Threads


Who's Online
This forum has 151210 registered members. Please welcome our newest member, Margaretcb.
391 Guest(s), 9 Registered Member(s) are currently online.  Details
notsosicklygirl, Psilociraptor, magoo2, ChickNorris, Buzzlymeyear, Ed Ski, Mustard Seed, trumpet123, Sue*Nash


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer